Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 4, NWS Northern Indiana

January 11, 2017

NWS Northern Indiana issued this small craft advisory at Jan 11, 2017, 3:52 AM EST. It took effect at Jan 11, 2017, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2017, 3:52 AM EST (08:52 UTC)
In effect from
Jan 11, 2017, 4:00 AM EST
Expired
Jan 11, 2017, 4:00 PM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

360 
WHUS73 KIWX 110852
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 AM EST WED JAN 11 2017

LMZ043-046-111700-
/O.EXP.KIWX.GL.W.0002.000000T0000Z-170111T0900Z/
/O.NEW.KIWX.SC.Y.0004.170111T0900Z-170111T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
352 AM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS
MORNING. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4
FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
139 
WHUS73 KIWX 111518
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 AM EST WED JAN 11 2017

LMZ043-046-112100-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-170111T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1018 AM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS: SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  AFTERNOON.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
197 
WHUS73 KIWX 112100
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EST WED JAN 11 2017

LMZ043-046-112200-
/O.EXP.KIWX.SC.Y.0004.000000T0000Z-170111T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 PM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:09 AM EST, 43 minutes earlier.

Area forecast discussion, Jan 11, 3:09 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Northern Indiana
309 AM EST Wed Jan 11 2017

.SYNOPSIS...
Issued at 1245 AM EST Wed Jan 11 2017

High pressure will move across the area this morning providing dry
conditions. A low pressure system will move northeast across the
Great Lakes tonight and Thursday causing rain in our area. High
pressure will move into the Great Lakes behind this system
providing dry conditions with cooler temperatures Friday. Another
low pressure system is expected to track through the Ohio Valley
over the weekend, possibly causing a wintry mix of precipitation,
mainly across southern portions of our area.

&&

.SHORT TERM...(Today and Thursday)
Issued at 307 AM EST Wed Jan 11 2017

Strong upstream jet streak rotating through base of potent cntrl
Canada sw trough will race ewd through James Bay by this evening.
Swwd trailing frontal zone and sfc frontal wave developing over
ern CO this morning will streak out newd in response. Thus
brief/shallow cold advection wing will rapidly modify as flow
backs quickly toward daybreak and ramps significantly higher late
this aftn and evening. Highres guidance quite bullish with
unstable low level theta-e burst ahead of sfc boundary this
evening and of which may promote a period of thunder potential
northwest half as ejecting sfc cyclone augments more
focused/deeper ascent plume although this signal remains fleeting
otherwise near term nod looks more showery this aftn. Progressive
sfc front will push through all but far se overnight with more
focused rainfall occurring with the frontal zone with blended pops
Thu morning looks inflated given vigorous post frontal drying
spreading in across the cwa.

&&

.LONG TERM...(Friday through Tuesday)
Issued at 307 AM EST Wed Jan 11 2017

More erstwhile consensus has developed with handling of arctic ridge
dipping further down across the srn lakes Fri and swd suppression of
sfc frontal zone into the TN valley. Thus most favorable zone of
extended over running has shifted to just north of the OH river
through Sun aftn and with it the more significant icing
potential. However higher based zone of mid level frontogenesis
still heralds a potential trouble zone along and south of the
highway 24 corridor late Saturday into early Sunday and perhaps
again farther north Sunday night. Still significant spread exists
in handling and ewd projection of newd ejecting upper trough out
of the srn Rockies late weekend. Best course of action given the
noise is to follow blended approximations that capture ongoing
trends reasonably well.

Regardless strong consensus does exit with tracking deepening
cyclone well west again early next week. This allows broad warm
sector to spread well north again into the lakes with +15-20 degree
temp anomalies Mon-Tue.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1245 AM EST Wed Jan 11 2017

Ridge building into the area allowing gradient winds and patchy mvfr
based post frontal strato cu to grdly diminish early this morning.
Front will lift back north across nrn IN today as a low moves ne
from KS to MI. This will spread low clouds and rain back into the
area by this eve causing vfr conditions to rapidly deteriorate to
ifr. Increasing llj to the se of path of the low will also result
in sgfnt llws at the terminals this aftn/eve.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 4 PM EST this afternoon for LMZ043-
     046.

     Gale Warning until 4 AM EST early this morning for LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...T
LONG TERM...T
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 10, 11:01 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 PM EST TUE JAN 10 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120415-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
1101 PM EST TUE JAN 10 2017 /1001 PM CST TUE JAN 10 2017/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FLOODING POTENTIAL WILL INCREASE THIS WEEK INTO THE UPCOMING
WEEKEND AS SEVERAL RAIN EVENTS IMPACT THE REGION. CHECK THE
HYDROLOGIC OUTLOOK (ESFIWX) FOR DETAILS.

AN EXTENDED PERIOD OF FREEZING RAIN WITH SIGNIFICANT ICING
APPEARS POSSIBLE SATURDAY THROUGH SUNDAY FOR PORTIONS OF THE
SOUTHERN GREAT LAKES AND OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120415-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1101 PM EST TUE JAN 10 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH 4AM EST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jan 10, 11:35 PM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 PM EST TUE JAN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     NON-TSTM WND DMG 2 SW NAPOLEON           41.37N 84.15W
01/10/2017                   HENRY              OH   EMERGENCY MNGR

            TREE DOWN AT MEYERHOLTZ PARK. NO INFORMATION
            ON SIZE OR HEALTH OF THE TREE.

0900 PM     NON-TSTM WND DMG NAPOLEON                41.39N 84.12W
01/10/2017                   HENRY              OH   EMERGENCY MNGR

            LARGE NUMBER OF BRANCHES ON RIVERVIEW ROAD.
            OFFICERS WORKING TO REMOVE THEM NOW. NO
            INFORMATION ON SIZE OR HEALTH AVAILABLE.

0900 PM     NON-TSTM WND DMG LIMA                    40.74N 84.11W
01/10/2017                   ALLEN              OH   911 CALL CENTER

            DISPATCH INDICATED THERE WAS A REPORT OF ONE
            TREE DOWN. THE TREE ALSO BROUGHT DOWN SOME
            POWER LINES AS IT FELL. .

0857 PM     NON-TSTM WND DMG 3 NNW MEXICO            40.85N 86.13W
01/10/2017                   MIAMI              IN   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN ACROSS THE
            COUNTY ALONG WITH POWER OUTAGES. NO
            ESTIMATED TIME THE DAMAGE OCCURRED.

0855 PM     NON-TSTM WND GST 1 NNE OTTOKEE           41.61N 84.13W
01/10/2017  M55 MPH          FULTON             OH   AWOS

            AWOS STATION FULTON CNTY AP /USE/.

0848 PM     NON-TSTM WND GST 2 WNW WESTMINSTER       40.71N 84.02W
01/10/2017  M70 MPH          ALLEN              OH   ASOS

            ASOS STATION LIMA ALLEN COUNTY AIRPORT
            /AOH/.

0844 PM     NON-TSTM WND GST 1 ENE VAN WERT          40.87N 84.56W
01/10/2017  M60 MPH          VAN WERT           OH   MESONET

            MESONET STATION 1 ENE VAN WERT /AT244/.

0749 PM     NON-TSTM WND GST 1 ENE VAN WERT          40.87N 84.56W
01/10/2017  M55 MPH          VAN WERT           OH   MESONET

            MESONET STATION 1 ENE VAN WERT /AT244/.

0745 PM     NON-TSTM WND DMG 1 NE HUNTINGTON         40.89N 85.49W
01/10/2017                   HUNTINGTON         IN   EMERGENCY MNGR

            HAD A STREET LIGHT POLE BLOWN OVER ON THE
            EAST SIDE. MULTIPLE TREES ACROSS COUNTY
            ROADS, MAINLY IN THE CENTRAL AND SOUTHERN
            PARTS OF THE COUNTY. TIME ESTIMATED BETWEEN
            730 PM AND 800 PM.

0730 PM     TSTM WND GST     MARION                  40.55N 85.67W
01/10/2017  M57 MPH          GRANT              IN   TRAINED SPOTTER

0727 PM     TSTM WND DMG     1 S SWEETSER            40.55N 85.76W
01/10/2017                   GRANT              IN   TRAINED SPOTTER

            POWER LINES DOWNED.

0605 PM     NON-TSTM WND DMG 1 S JONES               41.89N 85.80W
01/10/2017                   CASS               MI   PUBLIC

            TREE DOWNED AND BLOCKING M 40 JUST SOUTH OF
            JONES. TIME ESTIMATED FROM RADAR.

0601 PM     NON-TSTM WND GST LEIPSIC                 41.10N 83.99W
01/10/2017  M65 MPH          PUTNAM             OH   MESONET

            MESONET STATION LEIPSIC /E0171/.

0441 PM     NON-TSTM WND GST 2 SSE ROANN             40.89N 85.92W
01/10/2017  M63 MPH          WABASH             IN   MESONET

            MESONET STATION 1 SSE ROANN /D6448/.

0434 PM     NON-TSTM WND GST 1 S GRISSOM AFB         40.65N 86.15W
01/10/2017  M56 MPH          MIAMI              IN   AWOS

            AWOS STATION 1 SSW GRISSOM AFB /GUS/.

0431 PM     NON-TSTM WND GST 1 W MICHIGAN CITY       41.71N 86.90W
01/10/2017  M57 MPH          LA PORTE           IN   MESONET

            MESONET STATION 1 W MICHIGAN CITY /C7765/.

0430 PM     NON-TSTM WND DMG 1 E SOUTH BEND          41.68N 86.25W
01/10/2017                   ST. JOSEPH         IN   PUBLIC

            *** 1 INJ ***
            DEBRIS IS BEING BLOWN OUT OF THE CHASE TOWER
            BY HIGH WINDS. THERE WAS ONE INJURY.
            ACCORDING TO ABC57, A PARAPIT WALL FELL ON A
            CONSTRUCTION WORKER. HE WAS TRANSPORTED TO
            THE HOSPITAL WITH MINOR INJURIES. ROADS WERE
            CLOSED FROM WASHINGTON ST TO MAIN ST, AND
            LAFAYETTE ST TO COLFAX ST AS A RESULT.
            UPDATE: THE MAN WAS TRANSPORTED TO THE
            HOSPITAL BUT DID NOT END UP NEEDING
            TREATMENT PER ABC57.

0430 PM     NON-TSTM WND DMG 2 ENE ROLLING PRARIE    41.68N 86.58W
01/10/2017                   LA PORTE           IN   AMATEUR RADIO

            A 5 INCH TREE WAS DOWNED, ALONG WITH
            NUMEROUS BRANCHES. NO DETAILS ON SIZE OF ALL
            THE BRANCHES.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:45 PM ESTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells45 min
Jan 10, 8:19 PM ESTSpecial Weather StatementIWXAllen, Henry, Putnam26 min

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.